Alert archive / South Carolina / Tornado Warnings in 2006

Tornado Warning 45, NWS Charleston, SC

October 8, 2006Beaufort County, South Carolina

NWS Charleston, SC issued this tornado warning at Oct 8, 2006, 9:58 PM EDT for Beaufort County, South Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2006, 9:58 PM EDT (01:58 UTC)
Expired
Oct 8, 2006, 10:30 PM EDT
In force
32 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 10:00 PM EDTFUNNEL CLOUD2 Se Bluffton, SCPUBLIC REPORTED VISUAL ON FUNNEL CLOUDS IN THE MOSS CREEK AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2006-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2006-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 090159
TORCHS
SCC013-090230-
/O.NEW.KCHS.TO.W.0045.061009T0158Z-061009T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
958 PM EDT SUN OCT 8 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 1030 PM EDT

* AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES EAST OF
  BLUFFTON...OR NEAR PARRIS ISLAND...MOVING WEST AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...         
  BLUFFTON...PINCKNEY ISLAND...PRITCHARDVILLE... 

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3226 8067 3231 8068 3231 8096 3217 8095

$$
2 follow-up statements
000 
WWUS52 KCHS 090211
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 PM EDT SUN OCT 8 2006

SCC013-090230-
/O.CON.KCHS.TO.W.0045.000000T0000Z-061009T0230Z/
BEAUFORT SC-
1011 PM EDT SUN OCT 8 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR BEAUFORT
COUNTY...

AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR 
BLUFFTON...MOVING WEST SOUTHWEST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM 
INCLUDE...BLUFFTON...PRITCHARDVILLE...MYRTLE ISLAND...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3225 8073 3230 8075 3229 8098 3216 8095

$$
000 
WWUS52 KCHS 090226
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1026 PM EDT SUN OCT 8 2006

SCC013-090236-
/O.EXP.KCHS.TO.W.0045.000000T0000Z-061009T0230Z/
BEAUFORT SC-
1026 PM EDT SUN OCT 8 2006

...THE TORNADO WARNING FOR BEAUFORT COUNTY WILL EXPIRE AT 1030 PM
EDT...

AT 1024 PM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT
PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF PRODUCING
TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS THEREFORE
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3225 8073 3230 8075 3229 8098 3216 8095

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Oct 8, 3:24 PM EDT, 6 hours 34 minutes earlier.

Area forecast discussion, Oct 8, 3:24 PM EDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT SUN OCT 8 2006

.SHORT TERM /TONIGHT AND MONDAY/...AFTERNOON SURFACE ANALYSIS SHOWED
A WEAK LOW EAST OF THE COASTAL WATERS AND HIGH PRESSURE CENTERED
OVER THE MID-ATLANTIC REGION. WATER VAPOR IMAGERY SHOWED A STRONG
MID LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST GEORGIA.

AFTER SOME ACTIVITY THIS MORNING JUST NORTH OF CHARLESTON...THE BULK
OF SHOWER AND THUNDERSTORM ACTIVITY HAS STAYED NORTH OF CWFA.
HOWEVER A PIECE OF ENERGY APPEARS TO HAVE PUSHED OFF THE GEORGIA
COAST WHICH HAS INITIALIZED SOME NEW ACTIVITY EAST OF SAVANNAH.
EXPECT THIS ACTIVITY TO DEVELOP NORTH AND SPREAD INTO THE CHARLESTON
TRI-COUNTY AREA LATER THIS AFTERNOON. THE GFS SHOWS MODERATE TO
STRONG INSTABILITY DEVELOPING OVER THE COASTAL WATERS AND NEAR
CHARLESTON SO FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH THIS ACTIVITY LATE THIS AFTERNOON AND EVENING.
ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
ASHORE LATER TONIGHT. THE STRONGEST STORMS SHOULD PUSH OFFSHORE ON
MONDAY MORNING LEAVING SOME SHOWERS INTO THE AFTERNOON HOURS.

FURTHER SOUTH AND WEST...WILL KEEP A SMALL CHANCE OF SHOWERS TONIGHT
AND MONDAY BUT NOT MUCH IS EXPECTED THERE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...UPPER TROUGH GRADUALLY
MOVES OFFSHORE MONDAY NIGHT...AS THE SURFACE LOW ALSO SLIDES
NORTHEAST OFF THE SC AND GA COAST. ALTHOUGH SOME LOW LEVEL MOISTURE
REMAINS IN THE AREA ON TUESDAY...ONSHORE FLOW AND CONVERGENCE ALONG
THE COASTLINE WEAKENS. HAVE REMOVED POPS FOR TUESDAY OVER
LAND...WHILE MAINTAINING SLIGHT CHANCE POPS FOR WEDNESDAY AS LOW AND
MID LEVEL SOUTHWEST FLOW DEVELOPS.

THE STRONG MID WEEK COLD FRONT IS SCHEDULED TO APPROACH THE
SOUTHEAST COAST THURSDAY ACCORDING TO THE 12Z GFS RUN. GFS CONTINUES
TO WAFFLE ON THE TIMING OF FROPA...SINCE THE 06Z RUN HAD FROPA
OCCURRING AS EARLY AS WEDNESDAY NIGHT. HAVE INCLUDED CHANCE POPS FOR
THE ENTIRE FORECAST AREA ALL DAY THURSDAY...WHICH COULD BE NARROWED
DOWN CLOSER TO THE EVENT.

THE AXIS OF THE DEEP UPPER LEVEL TROUGH MOVES TOWARD THE EAST COAST
THURSDAY NIGHT INTO FRIDAY MORNING...USHERING IN PERHAPS THE COLDEST
AIRMASS OF THE YEAR SO FAR. 850 MB TEMPERATURES FALL TO AROUND ZERO
WITHIN THE WESTERN EDGE OF THE CWA FRIDAY NIGHT. EXTENDED GUIDANCE
IS GIVING LOW TEMPERATURES FRIDAY AND SATURDAY NIGHT IN THE UPPER
40S NEAR THE COAST...WHILE COOP GUIDANCE IS SHOWING LOWS FALLING
INTO THE UPPER 30S FURTHER INLAND. HAVE REDUCED HIGH TEMPERATURES
FRIDAY THROUGH SUNDAY INTO THE LOWER 70S.

A LARGE SWATH OF DRY AIR FILTERS BEHIND THE COLD FRONT...UNDER THE
INFLUENCE OF DRY WEST TO NORTHWEST FLOW. THE REGION REMAINS UNDER
THE FLATTENING TROUGH THROUGH THE END OF THE FORECAST PERIOD. HAVE
MAINTAINED BELOW NORMAL TEMPERATURES AND DRY WEATHER PERSISTING
THROUGH THE WEEKEND.

&&

.MARINE...EXPECT A GRADUAL INCREASE IN WINDS AND SEAS THIS EVENING
AND TONIGHT AS A WEAK SURFACE LOW REMAINS OVER THE COASTAL WATERS.
EXPECT SOME 6 FOOTERS TO REACH INTO THE GEORGIA OUTER WATERS SO WILL
KEEP SMALL CRAFT ADVISORY GOING THERE. OTHERWISE...CONDITIONS SHOULD
REMAIN BELOW EXERCISE CAUTION CRITERIA. THE LOW WILL PULL AWAY ON
MONDAY WHICH WILL BEGIN A SLOW IMPROVEMENT IN CONDITIONS.

WINDS WILL REMAIN NORTHEASTERLY THROUGH MIDWEEK WITH THE COASTAL LOW
LINGERING OFFSHORE OF NC. BY WEDNESDAY SOUTHWESTERLY WINDS DEVELOP
AS THE OFFSHORE LOW FILLS IN AND A COLD FRONT APPROACHES FROM THE
WEST. 12Z GFS RUN IS INDICATING THE FRONT MOVING THROUGH THE COASTAL
WATERS BY LATE THURSDAY. FEEL THAT TIMING IS STILL UNCERTAIN AT THIS
POINT...THUS WILL NOT SHOW QUITE THE INCREASE IN WESTERLY WINDS ON
THURSDAY THAT THE GFS INDICATES UNTIL THERE IS A LITTLE MORE
CONSISTENCY. COLD ADVECTION THAT INITIATES FOLLOWING FRONTAL PASSAGE
HAS THE POTENTIAL TO PRODUCE ENOUGH MIXING OVER THE WARMER WATERS TO
INCREASE WINDS AND SEAS TO SCA CRITERIA IN THE OFFSHORE WATERS AND
SCEC CRITERIA NEARSHORE WATERS THURSDAY NIGHT INTO FRIDAY MORNING.

&&

.AVIATION...VFR CONDITIONS AT BOTH TERMINALS THIS AFTERNOON. EXPECT
CONDITIONS TO DETERIORATE OVERNIGHT AT KCHS WITH SHOWERS AND
THUNDERSTORMS IN THE AREA. MAINLY QUIET CONDITIONS EXPECTED AT KSAV.

&&

.COASTAL FLOODING...HIGH TIDE THIS EVENING WILL BE LOW ENOUGH TO NOT
MENTION SHALLOW COASTAL FLOODING.

HIGH ASTRONOMICAL TIDES ARE PREDICTED AGAIN FOR MONDAY MORNING. THE
AREA WILL STILL BE UNDER THE INFLUENCE OF THE STRONG MID LEVEL LOW
AND THE WEAK SURFACE LOW. EXPECT WINDS TO BE NORTHEAST IN SOUTH
CAROLINA AROUND HIGH TIDE WHICH SHOULD ADD AN ONSHORE COMPONENT OVER
THE WATER. THIS COULD LEAD TO TIDE LEVELS BEING A LITTLE HIGHER THAN
THIS MORNING NEAR CHARLESTON AND BEAUFORT. THUS...EXPECT SOME HIGH
WATER IN COASTAL AREAS WHICH COULD CAUSE FLOODING AND SIGNIFICANT
BEACH EROSION. WILL ISSUE A COASTAL FLOOD WARNING FOR
CHARLESTON...COLLETON AND BEAUFORT COUNTIES FOR MONDAY MORNING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD WARNING FOR SCZ048>050 FROM 6 AM TO 2 PM MON.
MARINE...SMALL CRAFT ADVISORY AMZ374.

&&

SCW/WMS
Hazardous weather outlook, Oct 8, 4:30 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT SUN OCT 8 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-091000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
430 PM EDT SUN OCT 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
.THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
AFFECT THE CENTRAL SOUTH CAROLINA COAST TONIGHT. LOCALLY HEAVY RAIN
AND AN ISOLATED TORNADO OR WATER SPOUT ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.COASTAL FLOODING...VERY HIGH ASTRONOMICAL TIDES ON MONDAY WILL
COMBINE WITH NORTHEAST WINDS AND SOME SWELL WAVE TO RESULT IN THE
POTENTIAL FOR SIGNIFICANT COASTAL FLOODING...ESPECIALLY ALONG THE
SOUTH CAROLINA COAST. MODERATE COASTAL FLOODING IS POSSIBLE ALONG
THE GEORGIA COAST. HEAVY RAIN IS POSSIBLE MONDAY MORNING ACROSS
COASTAL SOUTH CAROLINA...WHICH COULD FURTHER AGGRAVATE FLOODING. A
COASTAL FLOOD WARNING HAS BEEN ISSUED FOR COASTAL SECTIONS OF SOUTH
CAROLINA. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS ON
THIS DEVELOPING COASTAL FLOOD EVENT.

.BEACH EROSION...A STIFF NORTHEAST WIND COMBINED WITH VERY HIGH
ASTRONOMICAL TIDES WILL CREATE THE POTENTIAL FOR MINOR TO MODERATE
BEACH EROSION ALONG THE GEORGIA COAST AND MODERATE TO SEVERE EROSION
ALONG THE SOUTH CAROLINA COAST. THE WORST EROSIVE EFFECTS ARE
EXPECTED ALONG NORTH AND EAST FACING BEACHES. REFER TO THE LATEST
COASTAL HAZARD MESSAGE FOR DETAILS.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON MONDAY
AND THE INCREASED RISK MAY LAST INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

In the hours before

Local storm report, Oct 8, 4:03 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT SUN OCT 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HIGH ASTR TIDES  FOLLY BEACH             32.65N 79.94W
10/08/2006                   CHARLESTON         SC   TRAINED SPOTTER

            WATER CAME UP TO THE DUNE LINE AT THE WASHOUT DURING THIS
            MORNINGS HIGH TIDE BUT DID NOT OVERFLOW ONTO ASHLEY AVE.
            MODERATE EROSION ALSO OCCURRING.

&&
Special weather statement, Oct 8, 8:07 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT SUN OCT 8 2006

SCZ043>045-048>050-090800-
INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON-
CHARLESTON-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON
807 PM EDT SUN OCT 8 2006

...SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG SOUTHERN SOUTH
CAROLINA COAST TONIGHT...

NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP OVER THE ATLANTIC COASTAL WATERS TONIGHT AS LOW PRESSURE
MEANDERS OFF THE SOUTH CAROLINA COAST AND A POWERFUL UPPER LEVEL
STORM SYSTEM ROTATES THROUGH THE REGION.

AS LOW PRESSURE BEGINS TO MOVE NORTHEAST...BANDS OF SHOWERS AND
THUNDERSTORMS WILL ROTATE INLAND ACROSS MUCH OF BEAUFORT...
COASTAL COLLETON AND CHARLESTON COUNTIES. CONDITIONS ARE FAVORABLE
FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH THE MAIN HAZARDS
BEING DAMAGING WIND GUSTS AND TORNADOES. LARGE HAIL MAY ALSO
OCCUR WITH THE STRONGER STORMS.

THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS TO OCCUR OVERNIGHT WILL
BE FROM HUNTING ISLAND NORTHEAST ALONG THE COAST TO MCCLELLANVILLE...
INCLUDING EDISTO BEACH...FOLLY BEACH...DOWNTOWN CHARLESTON...MOUNT
PLEASANT AND AWENDAW.

PEOPLE ACROSS SOUTH COASTAL SOUTH CAROLINA SHOULD CONTINUE TO
MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED TO TAKE
ACTION SHOULD A WARNING BE ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MAKE SURE YOUR NOAA
WEATHER RADIO REMAINS IN ALERT MODE THROUGHOUT THE NIGHT.
Special weather statement, Oct 8, 8:18 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT SUN OCT 8 2006

SCZ050-090045-
CHARLESTON-
818 PM EDT SUN OCT 8 2006

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 845 PM
EDT...

AT 818 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF STILES POINT...OR
ABOUT 7 MILES SOUTHEAST OF CHARLESTON...MOVING WEST AT 20 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLLY
BEACH AND JAMES ISLAND THROUGH 845 PM EDT.

SMALL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAIN CAN BE EXPECTED ALONG WITH GUSTY WINDS UP TO 30 MPH.
Special weather statement, Oct 8, 8:59 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
859 PM EDT SUN OCT 8 2006

SCZ050-090130-
CHARLESTON-
859 PM EDT SUN OCT 8 2006

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 930 PM
EDT...

AT 859 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF LEGAREVILLE...OR
ABOUT 12 MILES SOUTH OF CHARLESTON...MOVING SOUTHWEST AT 15 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLLY
BEACH...KIAWAH ISLAND AND SEABROOK ISLAND THROUGH 930 PM EDT.

SMALL HAIL...WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED.
Special weather statement, Oct 8, 9:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
942 PM EDT SUN OCT 8 2006

SCZ045-090215-
BERKELEY-
942 PM EDT SUN OCT 8 2006

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 1015 PM
EDT...

AT 942 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF RED BANK LANDING TO 11 MILES SOUTHEAST OF
HALFWAY CREEK...MOVING WEST AT 15 MPH. THESE STORMS ARE SLOWLY
WEAKENING AND WILL BRING WIND GUSTS TO 40 MPH ACROSS MUCH OF EASTERN
BERKELEY COUNTY TROUGH 1015 PM EDT.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...HUGER...RED BANK LANDING...DANIEL ISLAND...

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:13 PM EDTSevere Thunderstorm WarningCHSCharleston62 min
Oct 8, 9:27 PM EDTTornado WarningCHSBeaufort33 min
Oct 8, 10:36 PM EDTFlash Flood WarningCHSCharleston54 min
Oct 8, 11:13 PM EDTTornado WarningCHSCharleston62 min
Oct 8, 11:30 PM EDTFlash Flood WarningCHSCharleston90 min

Nearby

Tornado Warnings in South Carolina, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.